MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Catalog Number 400SMTXSFT011H
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (acom) using penumbra smart coils (smart coils).During the procedure, the smart coil pusher assembly became kinked while attempting to place in the rotating hemostasis valve (rhv); therefore, the smart coil was removed.The procedure was completed using new smart coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra sales representative on (b)(6)2019: section b.Box 5.Describe event or problem results: the pet lock was intact on the proximal end of its pusher assembly.The pusher assembly was kinked approximately 15.0, 56.5, 58.0, and 99.0 cm from the proximal end.The embolization coil was intact with its pusher assembly and had offset coil winds.Conclusions: evaluation of the returned smart coil revealed that the pusher assembly was kinked.If the device is forcefully manipulated or mishandled during preparation, damage such as a kink may occur.Further evaluation of the returned smart coil revealed that the embolization coil had offset coil winds.The offset coil winds were likely incidental to the reported complaint.The smart coil introducer sheath and the rhv identified in the complaint was not returned for evaluation.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (acom) using penumbra smart coils (smart coils).During the procedure, the smart coil pusher assembly became kinked prior to inserting into the rotating hemostasis valve (rhv); therefore, the smart coil was not used in the procedure.The procedure was completed using new smart coils.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8588431
Report Number3005168196-2019-00911
Device Sequence Number1537676
Product Code HCG
UDI-Device Identifier00814548015170
UDI-Public00814548015170
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2023
Device Catalogue Number400SMTXSFT011H
Device Lot NumberF85164
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer06/21/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Date Report Sent to FDA01/01/2005